Hail, Stevens
- When
- July 29, 4:18 PM CST
- Where
- Stevens County, 4 mi W of Morris
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.583, -96.017
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jul 29, 3:27 PM CST, 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 355 PM CDT TUE JUL 29 2003 MAIN TOPIC OF CONVERSATION CONCERNS CONVECTION AHEAD OF COLD FRONT JUST ENTERING EXTREME NW MN. AREA OF STRONG THUNDERSTORMS IN EASTERN SD LINKING UP WELL WITH VERY STRONG DIVERGENCE COUPLET PER 250MB ETA HTS. BEST 1000-850 THETA E ADVECTION PARTIALLY OVER THIS REGION AND EXTENDING NORTHEAST INTO WEST CENTRAL MN. BY 06Z EAST MOVING DIVERGENCE ALOFT COUPLET DECREASES BY 40 PERCENT OVER MUCH OF MN CWA. THETA E ADVECTION ALSO ON THE DECLINE. LIS OF -4 ALSO PEGGED ACROSS NORTHWEST CWA AND INTO NORTH CENTRAL MN AROUND 00Z-03Z. THUS BEST CHANCE FOR SEVERE WEATHER WEST OF LINE...FROM GLENCOE TO MORA...AND NORTH OF LINE FROM CANBY TO GLENCOE. WITH SOUTHWEST TO SOUTHERLY FLOW FROM SURFACE TO 850MB AHEAD OF CONVECTION SEVERE THREAT WILL LIKELY BE IN FORM OF HAIL AND ISOLATED WIND GUSTS. PWATS ON ETA AND AVN HAVE DROPPED APPRECIABLY COMPARED TO 24 HOURS AGO EXCEPT ACROSS FAR WESTERN CWA. SOME TRAINING EXPECTED THIS REGION SO CHANCE OF SOME ISOLATED HEAVY RAINFALL NOT OUT OF THE QUESTION. PRACTICALLY STACKED 50H AND SURFACE LOW SYSTEM WILL MOVE LITTLE OVER NORTHERN MN LATE TNT AND INTO THU. COLD FRONT WILL PUNCH THRU MN CWA BY LATE TOMORROW AFTERNOON AND WESTERN WI BY 31/04Z. 50H LOW FINALLY EJECTS NORTHEAST FROM NORTHERN WI BY LATE FRIDAY...WITH MAINLY INSTABILITY SHOWER AND ISOLATED THUNDERSTORMS EXPECTED DURING THE AFTN AND EVEN THU-FRI WITH HUGE AREA OF -14 TO -16 50H TEMP ACROSS MUCH OF AREA OF RESPONSIBILITY THIS TIME FRAME. WITH EXIT OF CLOSED UPPER LOW STRONG 50H RIDGE PATTERN DEVELOPS ACROSS THE DAKOTAS BY MONDAY WITH DEEP TROUGH DIGGING OVER CWA INTO MIDWEEK. LOOKS LIKE RIDGE COULD BRING TEMPERATURES EASILY BACK INTO THE UPPER 80S TO LOWER 90S ACROSS CWA BY THU. .MSP...NONE. AZ
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-301000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 500 AM CDT TUE JUL 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL ADVANCE EAST INTO WESTERN MINNESOTA BY THIS EVENING. THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONT. A FEW OF THESE STORMS COULD BECOME SEVERE...ESPECIALLY OVER WEST CENTRAL AND CENTRAL MINNESOTA BEFORE MIDNIGHT WITH DAMAGING WINDS AND HAIL THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN UPPER LOW TRACKING OVER THE GREAT LAKES...WILL MOVE LITTLE THROUGH FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE LIKELY TO REDEVELOP DURING THE AFTERNOON AND EVENING WEDNESDAY THROUGH FRIDAY...MAINLY OVER NORTH CENTRAL AND EAST CENTRAL MINNESOTA AS WELL AS WEST CENTRAL WISCONSIN. A FEW OF THESE STORMS COULD APPROACH SEVERE LIMITS WITH THE MAIN THREAT LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAYBE NEEDED LATER TODAY AND EARLY TONIGHT OVER WEST CENTRAL AND CENTRAL MINNESOTA.
The Aberdeen radar (KABR), 187 km away, was scanning. The volume nearest the first event began at 22:17 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Measured by ASOS.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2003Every state in 2003This day in weather historyWarnings in Minnesota, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5329469, 5329470.